Nevada, 2006High Wind in Nevada, March 31, 2006
March 31, 2006 · NWS REV · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Mar 31, 11:00 AM PST, 3 hours earlier.
Area forecast discussion, Mar 31, 11:00 AM PST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
1100 AM PST FRI MAR 31 2006
.UPDATE...
HAVE ISSUED AN ADVISORY FOR THE RENO-CARSON AREA TONIGHT. AS COLD
FRONT MOVES THROUGH...STRONG LOW-LEVEL FRONTOGENESIS AND UPPER
DIVERGENCE WILL RESULT IN STRONG LIFT ALONG THE FRONT. IN ADDITION
PROG SOUNDINGS ARE SLIGHTLY UNSTABLE PROMOTING GOOD SPILLOVER
DESPITE LESS THAN FAVORABLE S-SW WIND. MICROPHYSICS ARE ALSO GOOD
FOR SNOW GROWTH AND EXPECT A BURST OF SNOW OCCURRING OVER A 2-4 HOUR
PERIOD TONIGHT. GOING WITH GFS QPF OF ABOUT A 1/3 INCH FOR THE RENO
AIRPORT. NAM QPF IS A FARCE FOR THE IMMEDIATE LEE ALONG THE SIERRA
FRONT DESPITE SHOWING THE UNSTABLE PROFILES AND STRONG LIFT ALONG
FRONT. TYPICAL BIAS FOR COLDER SYSTEMS WITH THE NAM. WALLMANN
&&
.PREV DISCUSSION...ISSUED AT 345 AM
SHORT TERM...
LOW WILL REMAIN OFF OF THE OREGON/NORTHERN CALIFORNIA COAST TODAY
BEFORE MOVING ONSHORE TONIGHT. STRONG VORT ASSOCIATED WITH THIS TROF
PASSAGE TONIGHT WILL BRING PERIODS OF HEAVY SNOW...MAINLY TO THE
SIERRA. SNOW LEVELS DO DROP FAIRLY QUICKLY LATE TONIGHT TO THE
VALLEY FLOORS...AND SOME ACCUMULATIONS WILL ALSO BE SEEN IN SOME
VALLEY LOCATIONS BY SATURDAY MORNING...AS THE PRECIPITATION BEGINS
TO TAPER OFF. UPGRADED THE WATCHES TO WARNINGS IN THE SIERRA WITH
LOW END WARNING CRITERIA ANTICIPATED. HELD OFF ON MONO ADVISORY TO
LET DAY SHIFT TAKE A CLOSER LOOK...WITH A LATER STORM ARRIVAL IN
THIS AREA. THE ONLY VALLEY LOCATION WE FELT COMFORTABLE WITH ISSUING
AN ADVISORY FOR WAS NORTHERN WASHOE. OTHER COUNTIES MAY BE A BIT
SLOWER FOR SNOW LEVELS TO DROP AND BY THE TIME THEY DO...THERE MAY
NOT BE MUCH PRECIPITATION ONGOING. ONCE AGAIN...LEFT THIS FOR DAY
CREW TO FURTHER EVALUATE. SHOWERS WILL BE ENDING BY SATURDAY EVENING
AS TROF IS WELL EAST OF THE CWA. NEXT SYSTEM IS QUICKLY ON ITS HEELS
WITH OVERRUNNING BEGINNING IN THE SIERRA AS EARLY AS
SUNDAY...INCREASING IN COVERAGE ON SUNDAY NIGHT AS THE TROF
APPROACHES THE COAST. VERY FEW CHANGES WERE NEEDED TO GRIDS. SHULZ
.LONG TERM...MONDAY THROUGH THURSDAY...
ONLY MADE A FEW ADJUSTMENTS TO THE FORECAST. ACTIVE PATTERN WILL
CONTINUE THROUGH MID WEEK WITH A LOW NEARING THE PACIFIC COAST ON
MONDAY...TYPICAL MODEL DIFFERENCES WITH THE LOW/S POSITION. FLOW
AHEAD OF THE LOW WILL TURN SOUTHERLY AND COULD SEE SOME DECENT WARM
SECTOR PRECIPITATION WITH AN APPROACHING COLD FRONT. LOW WILL MOVE
OVER WESTERN NEVADA ON TUESDAY AND REACH UTAH...HOPEFULLY...BY LATE
WEDNESDAY IF THE KICKER ARRIVES ON TIME. KICKER SYSTEM WILL QUICKLY
PASS ON THURSDAY...BUT DOES NOT LOOK LIKE A BIG PRECIPITATION
MAKER. TEMPERATURES SHOULD BE AT OR ABOVE NORMAL BY THE WEEKEND.
BRONG
&&
.AVIATION...
MVFR TO IFR CONDITIONS WITH SNOW IN THE NORTHERN SIERRA TODAY. LIFR
POSSIBLE AFTER 00Z WITH SN TO +SN. MVFR CONDITIONS MOVING INTO
WESTERN NEVADA BY AFTER 00Z. BRONG
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM PST SATURDAY FOR
NVZ005.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 7 AM PST
SATURDAY FOR NVZ002.
SNOW ADVISORY FROM 6 PM THIS EVENING TO 4 AM SATURDAY FOR
NVZ003.
CA...WINTER STORM WARNING FROM NOON TODAY TO 4 AM PST SATURDAY
FOR CAZ071.
SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM PST SATURDAY FOR
CAZ070.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST
SATURDAY FOR CAZ072.
&&Hazardous weather outlook, Mar 31, 7:00 AM PST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
700 AM PST FRI MAR 31 2006
CAZ070>073-NVZ001>005-011500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
700 AM PST FRI MAR 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.
.DAY ONE...TODAY
A PACIFIC STORM SYSTEM WILL BEGIN TO AFFECT THE AREA TODAY
THROUGH SATURDAY. A WINTER STORM WARNING IN EFFECT FOR THE GREATER
LAKE TAHOE AND NORTHEASTERN CALIFORINA FROM NOON TODAY TO 7 AM PST
SATURDAY. SEE THE LATEST WINTER WEATHER STATEMENT FROM FROM KREV/WWUS45 KRNO
WSWREV/ FOR ADDITIONAL INFORMATION.
A SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST
SATURDAY FOR SURPRISE VALLEY CALIFORINA AND NORTHERN WASHOE COUNTY.
SEE THE LATEST WINTER WEATHER STATEMENT FROM KREV/ WWUS45 KRNOWSWREV/
FOR ADDITIONAL INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A WINTER STORM WARNING EFFECT TIL 7 AM PST SATURDAY MORNING FOR
THE GREATER LAKE TAHOE AREA AND NORTHEASTERN CALIFORNIA. SEE THE
LATEST WINTER WEATHER STATEMENT FROM KREV/ WWUS45 KRNOWSWREV/ FOR
ADDITIONAL INFORMATION.
A SNOW ADVISORY EFFECT TIL 7 AM PST SATURDAY MORNING FOR SURPRISE
VALLEY CALIFORNIA AND NORTHERN WASHOE COUNTY. SEE THE LATEST WINTER
WEATHER STATEMENT FROM KREV/ WWUS45 KRNOWSWREV/ FOR ADDITIONAL
INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE.
High Wind, S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon
- When
- March 31, 2:00 PM PST
- Where
- S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.511, -119.499 (the zone’s center; the record gives no point)
A wind gust estimated at approximately 61 kt (70 mph) struck a warehouse in northeast Reno. According to newspaper reports, portions of the roof were torn off. One piece of the roof landed on an automobile. Another section of the roof landed next to a truck 30 feet away from the building. A third section of the roof landed near a fence 50 feet away. Fire sprinkler lines in the warehouse were also broken.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Indiana, March 31, 20061 injured · $8.2 million · F2 · 44 events
- Tornado and Hail in Ohio, March 31, 2006$1.1 million · F2 · 10 events
- Tornado and Hail in Michigan, March 31, 2006$270,000 · F1 · 2 events
- High Wind in Illinois, March 31, 20064 injured · $105,000 · 55 kt wind · 3 events
- Strong Wind in Wisconsin, March 31, 2006$40,000 · 15 events
- Hail and Damaging Winds in Michigan, March 31, 20061 in hail · 37 events
- Hail and Damaging Winds in Indiana, March 31, 20061.5 in hail · 11 events
- Hail and Damaging Wind in Tennessee, March 31, 20061.75 in hail · 6 events
- Winter Weather in Colorado, March 31, 20065 events
- Flooding in North Dakota, March 31, 20064 events
- Hail in Arkansas, March 31, 2006$400 · 1 in hail · 4 events
- Hail and Damaging Wind in Alabama, March 31, 20061.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493547.